Alert archive / Illinois / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 25, 2024, 8:03 PM CDT for Bureau County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2024, 8:03 PM CDT (01:03 UTC)
- Expired
- Jun 25, 2024, 11:08 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WGUS53 KDVN 260103
FFWDVN
ILC011-260715-
/O.NEW.KDVN.FF.W.0009.240626T0103Z-240626T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
803 PM CDT Tue Jun 25 2024
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Southwestern Bureau County in north central Illinois...
* Until 215 AM CDT Wednesday.
* At 803 PM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 2 and 4
inches of rain have fallen. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported route 40 impassable due to
flooding near Stark County line.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Milo, Providence and Lone Tree Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4122 8947 4115 8947 4115 8963 4124 8963
4124 8986 4129 8985 4128 8945 4123 8947
FLASH FLOOD...OBSERVED
$$1 follow-up statement
893
WGUS73 KDVN 260408 RRA
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1108 PM CDT Tue Jun 25 2024
ILC011-260418-
/O.CAN.KDVN.FF.W.0009.000000T0000Z-240626T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bureau IL-
1108 PM CDT Tue Jun 25 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN BUREAU COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Wednesday for
portions of Illinois, Iowa, and northeast Missouri.
&&
LAT...LON 4122 8947 4115 8947 4115 8963 4124 8963
4124 8986 4129 8985 4128 8945 4123 8947
$$
ErvinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:48 PM CDT, 1 hour 15 minutes earlier. Its key messages:
- Heat indices upper 90s to 100+ through early this evening
- Storms likely to develop by evening and increase in coverage with a flash flood threat and scattered severe potential
- More storms Thursday Night through Saturday
Area forecast discussion, Jun 25, 6:48 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
648 PM CDT Tue Jun 25 2024
.KEY MESSAGES...
- Heat indices upper 90s to 100+ through early this evening
- Storms likely to develop by evening and increase in coverage
with a flash flood threat and scattered severe potential
- More storms Thursday Night through Saturday
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 320 PM CDT Tue Jun 25 2024
Through early evening: Hot and humid conditions continue with
heat indices in the upper 90s to as high as 105, as dewpoints
remain well into the 70s. Mesoanalysis indicates a weak slow-
moving frontal boundary that extended from far southern WI to
near Dubuque to Omaha. Confluence along this is largely weak but
SBCAPES were 4500-6000 J/kg and deep player shear was about
30-40 kts. However, the special DVN sounding at 18z/25 showed a
rather stout cap at 850 mb suppressing convection for now.
Closer to the front, there may be enough confluence, along with
plenty of available energy, to develop at least isolated
thunderstorms through early evening. The experimental Warn on
Forecast System (WoFS) indicates this potential for isolated
activity closer to the front. Heavy rainfall and wet microbursts
are the main hazards.
This evening through the overnight hours ~8 pm to 2 am looks to be
the main coverage of numerous thunderstorms, especially along and
south of Interstate 80. A flash flood watch is in effect for
this entire region. A weak short wave arrives from the west
which should enhance the forcing, along with the frontal
boundary continuing to push south across the forecast area.
There is the potential for severe storms and scattered flash
flooding. With PWATs over 2 inches and dewpoints well into the
70s there may be several inches of rain in a short time. The
12z/25 HREF indicated some localized amounts within the
general southern CWA and adjacent area region of 3+ inches,
supporting that potential for heavy rainfall rates (albeit low
confidence on specifically where and may be outside the CWA).
Lows tonight will still be mild from the upper 60s to lower 70s.
Wednesday: Any lingering showers and storms should end in our
southeast counties in the morning. Otherwise, with the passage of
the front, temperatures and humidity levels will lower so some
relief from the heat. Highs will be in the lower to mid 80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 320 PM CDT Tue Jun 25 2024
Wednesday night and Thursday: Dry and very pleasant with highs in
the upper 70s to lower 80s, and lows in the upper 50s to lower 60s.
High pressure will push across the Great Lakes region.
Thursday night through early next week: Global models suggest a
rather strong zonal flow across the northern United States,
suppressing the hot weather well to our south. In this pattern a
couple of low pressure systems will track across the northern Plains
and upper Midwest. The potential for more thunderstorms and heavy
rainfall returns Thursday night through Saturday, and again Monday
into Tuesday. While it is too early to determine the severe
threat or rain amounts, it should be noted the CSU machine-
learning probabilities do indicate an equivalent for a Slight
Risk for severe weather on Friday.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 641 PM CDT Tue Jun 25 2024
A line of storms stretches from south of KCID to north of KDVN
at 2330 UTC. This line of storms is forecast to sink southward
with time from 00 UTC through 06 UTC. Ceilings between 4 to 10
kft with these storms with periods of MVFR visibilities in the
strongest cells. This line of storms will mainly impact KMLI and
KBRL through 06 UTC. Winds becoming light and variable and then
turning to the north after 12 UTC and increasing to 10 to 12
knots with gusts up to 20 knots.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Wednesday morning for IAZ063>065-067-068-
076>078-087>089-098-099.
IL...Flood Watch through Wednesday morning for ILZ015>018-024>026-
034-035.
MO...Flood Watch through Wednesday morning for MOZ009-010.
&&
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...CousinsHazardous weather outlook, Jun 25, 1:14 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 114 PM CDT Tue Jun 25 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 114 PM CDT Tue Jun 25 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous thunderstorms are expected to develop later this afternoon through the overnight hours. The Storm Prediction Center has a Slight Risk (Level 2 of 5) for severe storms along and south of Highway 30. Some of these storms may produce damaging winds and hail, along with torrential rainfall. A Flash Flood Watch is also in effect for much of the area south of Highway 30 through tonight. In addition, hot and humid conditions will continue through early this evening with heat indicies of around 100. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms are possible Friday through Saturday and again on Monday. However, it is too early to determine the severe threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through tonight. Reports of rainfall of more than an inch would also be appreciated. GENERAL STORM MOTION OF THE DAY: Toward the southeast at around 30 mph. Haase
In the hours before
Local storm report, Jun 25, 7:39 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
739 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM Tstm Wnd Gst 5 N Muscatine 41.49N 91.07W
06/25/2024 E70 MPH Muscatine IA Trained Spotter
estimated thunderstorm wind gust.
&&
DCLocal storm report, Jun 25, 7:43 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
743 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Gst 3 WNW Muscatine 41.44N 91.13W
06/25/2024 E71 MPH Muscatine IA Trained Spotter
measured from equipment on top of the car.
Location of gust is estimated.
&&
DCLocal storm report, Jun 25, 7:45 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
745 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail 2 SSW Bentonsport/Verno 40.70N 91.87W
06/25/2024 M1.00 Inch Van Buren IA Public
Relay of a public report of dime to quarter
size hail southeast of Keosauqua.
&&
12Local storm report, Jun 25, 7:55 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
755 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Hail 1 E North Liberty 41.74N 91.59W
06/25/2024 M1.00 Inch Johnson IA Public
&&
12Local storm report, Jun 25, 7:58 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
758 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Hail 1 E North Liberty 41.74N 91.59W
06/25/2024 M1.00 Inch Johnson IA Public
&&
GROSSLocal storm report, Jun 25, 8:01 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
801 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tstm Wnd Gst 2 SSW Wilton 41.57N 91.04W
06/25/2024 M71 MPH Muscatine IA Trained Spotter
estimated thunderstorm wind gusts. location
of the event is estimated.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:07 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 38 min |
| Jun 25, 7:22 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 68 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 46 min |
| Jun 25, 7:44 PM CDT | Tornado Warning | DVN | Rock Island | 46 min |
| Jun 25, 7:52 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 68 min |
| Jun 25, 7:58 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 22 min |
| Jun 25, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 54 min |
| Jun 25, 8:30 PM CDT | Flash Flood Warning | DVN | Putnam | 3 hr |
| Jun 25, 8:36 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 39 min |
| Jun 25, 8:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 35 min |
| Jun 25, 8:41 PM CDT | Tornado Warning | DVN | Henry | 18 min |
| Jun 25, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 22 min |
| Jun 25, 9:19 PM CDT | River Flood Watch | DVN | Hancock | 21 days |
| Jun 25, 10:53 PM CDT | Special Weather Statement | DVN | Henderson | 37 min |
| Jun 26, 11:56 AM CDT | River Flood Warning | DVN | Hancock | 31 days |
| Jun 26, 11:56 AM CDT | River Flood Warning | DVN | Hancock | 27 days |
Nearby
Flash Flood Warnings in Illinois, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.